this has longgggg bothered me that AIDS research is getting the lions share of research money. please sign your name to do some HCV activism.
Dear FAIR Foundation Members,
Please forward this new Op-Ed on to the editor of your local newspaper (other media also if you have time) after deleting this red text and adding the text required with your name, etc. below. >From Maine to Hawaii, your continued activism will lead to change with fair and equitable research distributions from our government for all diseases. Thank you in advance.
Richard Darling, DDS
President and CEO, The FAIR Foundation
Dear Your Editor,
I am submitting the attached article (below) for consideration as an Op-Ed piece in the your newspaper here.
Many thanks for your consideration.
Phone: all this information is required by editors
Everyone here should do their part, and go to www.cogress.org, and write your state congressman or representative!! Changes will only be made if people express their concerns!! Do not hold back and mumble, but let your voice or words be heard!! I have sent out many, emails, even one to the first lady.
Revenire: I think that liver transplant is in the $400k range.
don't ask me why and how I got into reading this stuff, i guess my post to couch yesterday got me into trying to remember the name of a disorder, plus all of us complaining of RA, fibromyalgia and other neuropathies, that can't be explained by tx sides alone and those left with long term effects...led me to this. first, i started with the disorder:Reiter's syndrome, it took me to HLA-B27 and so on. while reading it something kept clicking about these two and possible relation to hcv symptoms...so this is what i read: http://jvi.asm.org/cgi/content/abstract/70/10/7092
was anyone here tested for this antigen?
I don't understand the scientific technicalities too much.
Sorry to break into this thread, but just got a link to the web site for American Association for the Sutdy of Liver Disease. They updated their Guidelines for the Diagnosis, Treatment and Management of Hep C and I wanted to post the link. The article is 25 pages long.
The article was published in the April 2004 edition of Hepatology. If this link has already been published by one of our expert researchers (Rev, TnHepGuy), then sorry for the repeat.
<u>cuteus</u> - thanks for posting those. I wasn't familiar with either.
<u>FUBARCAT</u> - thanks alot for posting that. It seems like it has some real good info. Though one troubling thing I saw as I skimed it was:
"<i>Growth factors, such as epoetin and granulocyte colony-
stimulating factor (G-CSF) have been used to counteract
the adverse events of ribavirin and interferon, respectively. However, currently there are insufficient data to recommend their routine use as a means to avoid or ameliorate peginterferon and ribavirin dose reductions in clinical practice.</i>"
Now compare that with how they treat at the <a href="http://www.clevelandclinicmeded.com/hcv/cma.htm">Cleveland Clinic</a>:
"<i>What follows is the ideal (although not always achievable) algorithm for a management strategy directed by the nurse practitioner (Figure 9).
Assess patients for symptoms and side effects and perform blood tests at weeks 1, 2, and 4. Thereafter, perform these assessments at regular intervals every 4 to 8 weeks. If significant anemia occurs (ie, hemoglobin <10 g/dL or hematocrit <30%), adjust the ribavirin dose downward in 200-mg increments. If severe anemia occurs (ie, hemoglobin <8.5 g/dL or hematocrit <26%), discontinue ribavirin and consider intervention to treat the anemia. <b>We recommend adjunctive therapy with epoetin alfa at the physician's discretion.</b> We also recommend weekly monitoring of blood parameters and blood pressure.
If side effects become intolerable or if there are marked decreases in the absolute neutrophil count (<500 cells/mm3) or platelet counts (<30,000 cells/mm3), adjust the dose of PEG-IFN downward. Again, <b>we recommend adjunctive therapy with filgrastim at the physician's discretion</b> as well as more frequent monitoring of blood parameters. <b>The clinician must keep in mind that the dose-reduction recommendations contained in package inserts are overly cautious, and most clinicians do not adhere to them.<b></i>"
Cutting and lowering dosage can be murder in the attempt to achieve SVR. If adding Procrit and/or Neupogen to the tx regime can safely maintain dose level throughout tx, they should certainly be strongly considered.
hey, thanks for that info, my SO has rheumatoid arthritis and on methotrexate and pana...something. he feels is not helping and wants to quit them. he has been off pred for a few months now due to vision problems. he is only 45 1/2, the doc said no to Humira because it may trigger lupus in susceptible people. methothrexate is quite toxic to the liver though.
A new combination of drugs to treat arthritis which appears to stop the disease in its tracks has been welcomed by researchers and patient groups.
A study found that, in 40% of patients, treatment with two drugs - Enbrel and methotrexate - the disease was sent into remission.
More than half of patients (56%) treated with the combination therapy also reported an improvement in their movement.
And almost half (48.5%) said there was an improvement in their condition after two years, with fewer symptoms.
Around 350,000 people in Britain suffer from rheumatoid arthritis, which leaves many crippled and unable to live a full life.
It causes inflammation of the lining membrane of the joint, resulting in swelling, and can lead to severe damage of the joints.
The results of the latest research, reported in the Daily Mail, are being presented at European Congress of Rheumatology in Berlin, Germany.
It follows a two-year study of more than 600 patients with rheumatoid arthritis as part of the Tempo study (Trial of Etanercept and Methotrexate with Radiographic Patient Outcomes).
After one year the results showed that, by using the cocktail of drugs, it may be possible to repair joint damage in patients with arthritis.
While 40% of patients taking the combination went into remission, only 22% of those on Enbrel alone saw the same effect and 16% of those on methotrexate only.
This is sad - my father has Alzheimer's and it is not pretty. I am a SVR of Hep C - you would think that they would try to even out some of the money. There are more and more younger people getting Alzheimer's now, a friend has it for about 2 - 3 yrs and she is only 55.
God bless everyone.
I was fortunate to remember to contact gwithhepc, yesterday. we spoke over the phone for the first time and I was captivated by her voice and her wit. What a difference to have someone to TALK to, so much more comes pouring out because you know they can relate.
Why I haven't gotten in touch with others before, i don't know.
She will be vacationing at the end of June for the Summer, so maybe she will stop by to say bye.
We really should have a group meeting somewhere.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.